Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 11, 2021, 4:07 PM EDT for Fairfield County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 11, 2021, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.25 in
- Wind
- 50
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 45 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS82 KCAE 112007
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
407 PM EDT Wed Aug 11 2021
SCZ021-112030-
Fairfield SC-
407 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Fairfield
County through 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnsboro, Fairfield County Airport, Ridgeway, Rion, Winnsboro Mills,
Fairfield Elementary School, Lebanon Fire Station and Fairfield
County Detention Center.
This includes Interstate 77 between mile markers 32 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 8103 3436 8123 3450 8108 3437 8085
TIME...MOT...LOC 2007Z 219DEG 1KT 3438 8106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:43 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 11, 2:43 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Columbia SC 243 PM EDT Wed Aug 11 2021 .SYNOPSIS... Through the rest of the week, a typical summertime weather pattern is expected. High temperatures will be in the low to mid 90s with lows in the low to mid 70s. There will be scattered afternoon showers and thunderstorms each afternoon. During the weekend and into early next week, a weak front will approach the region as deeper moisture moves into the area. This will lead to higher chances for showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Convection developing across the southern forecast area in a moderately unstable environment. While there is some weak capping to the north, still expect pulse thunderstorms to develop across much of the area this afternoon. Increased moisture across the area with PWATs near 2 inches with limited DCAPE will limit the severe threat today. With weak steering flow, will need to monitor especially urban and poor drainage areas for a low end flash flood risk but rain rates so far have been less than impressive, around an inch an hour. Convection will continue to be diurnally driven and dissipate soon after sunset tonight with some lingering debris cloudiness. Expect temperatures tonight to once again be in the low to mid 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... An upper level ridge will continue to build into the forecast area through Friday. Deep moisture over the region and daytime heating will allow afternoon showers and thunderstorms to develop. There will be some dry mid-level air and warm temperatures aloft due to the ridging, this will generally limit updraft strength but we can't rule out an isolated severe pulse storm or two each afternoon. Steering flow aloft will be weak so the storms will be slow moving and support a threat of locally heavy rainfall. Afternoon high temperatures will be in the mid 90s each day with overnight lows in the low 70s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... The synoptic weather pattern will finally show some change over the weekend. A weak frontal boundary will move into the region from the northwest as the upper ridge weakens. The front may not make it into the forecast area before stalling but may still provide some convergence for convection regardless. This will lead to increasing rain chances through Sunday. Deeper moisture will move into the Southeast late this weekend and early next week, continuing the trend of increasing rain chances. Temperatures through the long term will be near normal through Sunday then below normal for Monday and Tuesday as cloud cover will limit heating. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Thunderstorms developing around Augusta and Columbia terminals and will continue over the next few hours. Less moisture towards OGB so have elected to keep TS out for now. This evening, expect storms to dissipate with a loss of surface heating. Low confidence in widespread restrictions tonight, although fog is expected at fog prone AGS. Lingering low level moisture may lead to some low stratus developing in some areas but a weak low level jet should prevent widespread fog formation. EXTENDED AVIATION OUTLOOK...Expect scattered, diurnally driven convection through the weekend. Early morning, patchy fog is also possible. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 11, 5:05 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 505 AM EDT Wed Aug 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-120915- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 505 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 11, 1:50 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
150 PM EDT Wed Aug 11 2021
SCZ035-041-135-136-111815-
Central Orangeburg SC-Barnwell SC-Bamberg SC-
Northwestern Orangeburg SC-
150 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern
Barnwell, northwestern Bamberg and west central Orangeburg Counties
through 215 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blackville, or 7 miles west of Denmark. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blackville, Barnwell State Park, Springfield, Hilda and Norway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3326 8123 3330 8137 3351 8134 3345 8104
TIME...MOT...LOC 1750Z 198DEG 3KT 3336 8126
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Aug 11, 2:17 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
217 PM EDT Wed Aug 11 2021
SCZ027-030-037-135-136-111845-
Central Orangeburg SC-Lexington SC-Aiken SC-Calhoun SC-
Northwestern Orangeburg SC-
217 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern
Calhoun, southeastern Lexington, northeastern Aiken, north central
Orangeburg and southern Richland Counties through 245 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gaston, or 14 miles south of Cayce. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Matthews, Gaston, Sandy Run, Swansea, Pelion, Woodford, Thor,
Lexington County Airport At Pelion, Lexington Acres Pond and
Peachtree Rock.
This includes Interstate 26 between mile markers 122 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3360 8077 3368 8142 3387 8136 3384 8094
3383 8094 3383 8091 3381 8091 3381 8087
3377 8082 3378 8081 3376 8078 3378 8075
3377 8074
TIME...MOT...LOC 1817Z 198DEG 3KT 3375 8109
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Aug 11, 2:28 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Columbia SC
228 PM EDT Wed Aug 11 2021
SCZ022-028-031-111900-
Richland SC-Kershaw SC-Sumter SC-
228 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Sumter,
northeastern Richland and southwestern Kershaw Counties through 300
PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Jackson, or 8 miles north of McEntire Air Base, moving northeast
at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Columbia, Forest Acres, Dentsville, Arcadia Lakes, Woodfield,
Sesquicentennial State Park, Horrel Hill, Fort Jackson, Lugoff, Fort
Jackson McCrady Training Center, Fort Jackson Cantonment Area and
Fort Jackson Wildcat Road.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 73 and 92.
Interstate 77 between mile markers 12 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 8089 3407 8099 3422 8069 3398 8055
TIME...MOT...LOC 1827Z 245DEG 6KT 3404 8079
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
fwaSpecial weather statement, Aug 11, 2:53 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
253 PM EDT Wed Aug 11 2021
SCZ037-135-136-111930-
Central Orangeburg SC-Calhoun SC-Northwestern Orangeburg SC-
253 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of west central Calhoun
and northwestern Orangeburg Counties through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Orangeburg, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orangeburg, Brookdale, Orangeburg County Airport, Claflin College,
Edisto Gardens, South Carolina State University, North, Neeses,
Cordova, Livingston, Prince of Orange Mall, Edisto and Wilkinson
Heights.
This includes Interstate 26 between mile markers 137 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3348 8114 3366 8110 3368 8081 3341 8085
TIME...MOT...LOC 1853Z 276DEG 6KT 3357 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
fwaSpecial weather statement, Aug 11, 3:43 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Columbia SC
343 PM EDT Wed Aug 11 2021
SCZ022-029-031-112015-
Kershaw SC-Sumter SC-Lee SC-
343 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern Lee,
northwestern Sumter and south central Kershaw Counties through 415 PM
EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Sumter County Airport, or 9 miles northeast of
Shaw Air Base. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashwood, Dalzell, Manville, St. Charles, Spring Hill, Rembert and
Woodrow.
This includes Interstate 20 in South Carolina between mile markers
105 and 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8047 3413 8057 3428 8036 3406 8020
TIME...MOT...LOC 1942Z 237DEG 3KT 3410 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRLSpecial weather statement, Aug 11, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
407 PM EDT Wed Aug 11 2021
SCZ021-112030-
Fairfield SC-
407 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Fairfield
County through 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnsboro, Fairfield County Airport, Ridgeway, Rion, Winnsboro Mills,
Fairfield Elementary School, Lebanon Fire Station and Fairfield
County Detention Center.
This includes Interstate 77 between mile markers 32 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 8103 3436 8123 3450 8108 3437 8085
TIME...MOT...LOC 2007Z 219DEG 1KT 3438 8106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:50 PM EDT | Special Weather Statement | CAE | Bamberg | 25 min |
| Aug 11, 2:17 PM EDT | Special Weather Statement | CAE | Calhoun | 28 min |
| Aug 11, 2:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 23 min |
| Aug 11, 2:28 PM EDT | Special Weather Statement | CAE | Richland | 32 min |
| Aug 11, 2:53 PM EDT | Special Weather Statement | CAE | Orangeburg | 37 min |
| Aug 11, 3:43 PM EDT | Special Weather Statement | CAE | Lee | 32 min |
| Aug 11, 4:56 PM EDT | Special Weather Statement | CAE | Lancaster | 34 min |
| Aug 11, 5:08 PM EDT | Special Weather Statement | CAE | Newberry | 37 min |
| Aug 11, 5:26 PM EDT | Special Weather Statement | CAE | McCormick | 49 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.